Alert archive / California / Wind Advisories in 2011
Wind Advisory 33, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jun 29, 2011, 3:43 AM PDT. It took effect at Jun 29, 2011, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2011, 3:43 AM PDT (10:43 UTC)
- In effect from
- Jun 29, 2011, 11:00 AM PDT
- Expired
- Jun 29, 2011, 7:58 PM PDT
- In force
- 9 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
326 WWUS76 KHNX 291043 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 343 AM PDT WED JUN 29 2011 ...GUSTY WINDS EXPECTED OVER THE KERN COUNTY DESERT LATE THIS MORNING INTO THE EVENING... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE OVER THE AREA TODAY AND INTO THIS EVENING BRINGING WINDY CONDITIONS TO THE DESERT AREAS IN KERN COUNTY. GUSTY WINDS ARE EXPECTED AT TIMES WITH PATCHY BLOWING DUST FROM LATE THIS MORNING UNTIL THIS EVENING. CAZ098-099-291900- /O.NEW.KHNX.WI.Y.0033.110629T1800Z-110630T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 343 AM PDT WED JUN 29 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THE KERN COUNTY DESERT. * WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: LATE THIS MORNING AND INTO THE EVENING WITH STRONGEST WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST. * IMPACTS: STRONG CROSSWINDS ARE POSSIBLE AT TIMES ON AREA HIGHWAYS INCLUDING U.S. 395 AND HIGHWAYS 14...58 AND 178. IN ADDITION...PATCHY BLOWING DUST MAY BRIEFLY REDUCE VISIBILITIES TO AROUND A QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BSO WEATHER.GOV/HANFORD
2 follow-up statements
952 WWUS76 KHNX 291857 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1157 AM PDT WED JUN 29 2011 ...GUSTY WINDS EXPECTED OVER THE KERN COUNTY DESERT THIS AFTERNOON INTO THE EVENING... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE OVER THE AREA TODAY AND INTO THIS EVENING BRINGING WINDY CONDITIONS TO THE DESERT AREAS IN KERN COUNTY. GUSTY WINDS ARE EXPECTED AT TIMES WITH PATCHY BLOWING DUST THIS AFTERNOON UNTIL THIS EVENING. CAZ098-099-300600- /O.CON.KHNX.WI.Y.0033.000000T0000Z-110630T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 1157 AM PDT WED JUN 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE KERN COUNTY DESERTS. * WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: LATE THIS MORNING AND INTO THE EVENING WITH STRONGEST WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST * IMPACTS: STRONG CROSSWINDS ARE POSSIBLE AT TIMES ON AREA HIGHWAYS INCLUDING U.S. 395 AND HIGHWAYS 14...58 AND 178. IN ADDITION...PATCHY BLOWING DUST MAY BRIEFLY REDUCE VISIBILITIES TO AROUND A QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN WEATHER.GOV/HANFORD
807 WWUS76 KHNX 300258 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 758 PM PDT WED JUN 29 2011 CAZ098-099-300400- /O.CAN.KHNX.WI.Y.0033.000000T0000Z-110630T0600Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 758 PM PDT WED JUN 29 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY DESERTS. WINDS HAVE DROPPED TO AROUND 25 MPH AND WILL CONTINUE TO WEAKEN OVERNIGHT. $$ JDB WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 29, 3:32 AM PDT, 11 minutes earlier.
Area forecast discussion, Jun 29, 3:32 AM PDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 332 AM PDT WED JUN 29 2011 .SYNOPSIS... AN UNSEASONABLY STRONG LOW PRESSURE AREA ALOFT WILL BRING SCATTERED SHOWERS TO THE AREA TODAY...MAINLY NORTH OF KERN COUNTY...ALONG WITH SOME GUSTY WINDS IN THE DESERTS. THIS LOW WILL BE EAST OF THE AREA THIS EVENING AND BRING AN END TO THE SHOWERS. STRONG WARMING WILL OCCUR THE REMAINDER OF THE WEEK AND OVER THE 4TH OF JULY WEEKEND AS HIGH PRESSURE RETURNS. EARLY MONSOON MOISTURE WILL ARRIVE SUNDAY OR MONDAY...BRINGING SOME MOUNTAIN AND DESERT THUNDERSTORMS. && .DISCUSSION... THE UPPER LOW IS CENTERED JUST WEST OF THE BAY AREA EARLY THIS MORNING. THE FRONT AHEAD OF THE TROF AXIS WAS MAKING SLOW PROGRESS ACROSS THE SJV AS ONE VORT LOBE HAS MOVED OFF TO THE NNE AND ANOTHER APPROACHES WITH THE MAIN LOW. THE LOW WILL BE RELATIVELY SLOW TO MOVE INLAND UNTIL EARLY AFTERNOON. THIS COULD COMPLICATE TEMPS QUITE A BIT TODAY AS THE CLOUD SHIELD MAY LINGER OVER THE REGION LONG ENOUGH TO HOLD TEMPS DOWN FROM FCST. LOWERED PREV TEMPS JUST A BIT...BUT WOULD NOT BE AT ALL SURPRISED IF A FEW VALLEY LOCALES DIDNT GET MUCH PAST 70. BREEZY TO LOCALLY WINDY ACROSS THE KERN DESERTS THIS AFTN AND EVE AND ISSUED LOW END WIND ADVISORY THAT AREA. THE UPPER LOW WILL BE EAST OF THE AREA BEFORE EVENING...PUTTING AN END TO SHOWERS AND DECREASING WINDS IN THE MTNS/DESERTS. FOR THURS AND THE REST OF THE WEEK A SPRAWLING STRONG UPPER RIDGE WILL EXPAND WEST FROM THE CENTER OF THE COUNTRY. THIS WILL BRING A STRONG WARMING TREND...ESP FRI AND THROUGH THE JULY 4TH WEEKEND. TRIPLE DIGIT HEAT WILL RETURN TO THE SJV...LOWER FOOTHILLS...AND DESERTS...CONTINUING INTO AT LEAST THE MIDDLE OF NEXT WEEK. OF INTEREST FOR THE LATER PARTS OF THIS FCST...IS T.S. ARLENE WHICH FORMED LAST EVENING IN THE WESTERN GULF OF MEXICO. MODELS ARE SIMILAR IN BRINGING THE REMNANTS OF ARLENE ACROSS NRN MEXICO IN THE FORM OF AN EASTERLY WAVE/INVERTED TROF OVER THE NEXT SEVERAL DAYS. BY NEXT MON OR TUES...THIS MOISTURE IS FCST TO AT LEAST REACH SOCAL THEN SPREAD NW INTO THE SIERRA...WITH THE INVERTED TROF POSSIBLY REACHING CENTRAL CA WED. THERE IS A SMALL CHANCE OF MONSOON-TYPE MOUNTAIN TSTMS AS EARLY AS SUN AFTERNOON WITH INCREASING CHANCES MON AND INTO MID-WEEK. IF THE EURO PROJECTION AND TIMING OF THE WAVE IS NEAR CORRECT...IT WILL BECOME INCREASINGLY HUMID ACROSS CENTRAL CA AND MAYBE...JUST MAYBE...A STRAY TSTM OR TWO EVEN IN THE VALLEY. && .AVIATION... A LOW PRESSURE SYSTEM AND ASSOCIATED FRONT WILL CONTINUE TO AFFECT MUCH OF THE AREA TODAY. EXPECT SCATTERED SHOWERS...ISOLATED THUNDERSTORMS AND LOCAL MVFR CONDITIONS...NORTH OF KERN COUNTY THROUGH 00Z THURSDAY. CONVECTIVE STORM SHOWERS AND AREAS OF MOUNTAIN OBSCURATIONS WILL CONTINUE OVER THE SOUTHERN SIERRA NEVADA AND NEARBY FOOTHILLS THROUGH 00Z THURSDAY. STRONG WIND GUSTS TO AROUND 40 KTS WITH PATCHY BLOWING DUST WILL BE POSSIBLE FROM 18Z WEDNESDAY UNTIL 04Z THURSDAY OVER THE HIGH DESERT OF KERN COUNTY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING CAZ098-099. FLOOD ADVISORY IN THE SAN JOAQUIN VALLEY NORTH OF KERN COUNTY UNTIL FURTHER NOTICE CAC019-031-039-047-107. && PUBLIC...BINGHAM AVN/FW...BSO SYNOPSIS...BINGHAM WEATHER.GOV/HANFORD
Hazardous weather outlook, Jun 28, 5:46 AM PDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 546 AM PDT TUE JUN 28 2011 CAZ089>094-291300- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 546 AM PDT TUE JUN 28 2011 ...THUNDERSTORMS POSSIBLE TONIGHT AND WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS. .DAY ONE...TODAY AND TONIGHT FLOOD ADVISORY FOR RIVERS IN THE VALLEY NORTH OF KERN COUNTY UNTIL FURTHER NOTICE DUE TO HIGH WATER RELEASES FROM RESERVOIRS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE VALLEY AND ADJACENT FOOTHILLS TONIGHT. SOME THUNDERSTORMS COULD CONTAIN BRIEF HEAVY RAIN AND GUSTY WINDS...WITH DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOOD ADVISORY FOR RIVERS IN THE VALLEY NORTH OF KERN COUNTY UNTIL FURTHER NOTICE DUE TO HIGH WATER RELEASES FROM RESERVOIRS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THE EAST SIDE OF THE VALLEY AND ADJACENT SIERRA FOOTHILLS WEDNESDAY. SOME THUNDERSTORMS COULD CONTAIN BRIEF HEAVY RAIN AND GUSTY WINDS...WITH DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BINGHAM
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.